Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

THE MONSTER HAS AWAKENED...

Posted by Prefect on September 1, 2012, at 11:47:53

Hi, I'm new here and would appreciate some input on my situation.

15 years ago - Doctor put me on 25mg Luvox for somatic symptoms, dizziness, etc.

7 years ago - Developed severe agoraphobia & anxiety, basically homebound for a few months, only went to work. I toughed it out, forced myself to get out and develope coping skills, BUT ALSO dosed up my Luvox to 50mg (no doctor input), and it worked. Last 7 years I was very high functioning, very successful in my career, got married, bought a house, travelled to other countries, etc. Only anxious during air travel and in tall buildings.

6 Months ago - Started wondering if my amazing success has been because of me, my coping skills, and my handle on this disease, or the Luvox. I began thinking 50 mg of Luvox after so many years couldn't possibly be why I'd been doing so well, especially at such a small dosage...My body must have surely developed tolerance to it and I waas just taking a useless pill that would trigger discontinuation syndrome if I was stuck in an island somewhere and suddenly didn't have access to it. I also began wondering what taking Luvox indefinitely would do...

So I began tapering. VERY CAREFULLY...I took 6 months to go from 50 mg to 37.5 mg, by taking full pill somedays of the week and 3/4 other days, untill 3 weeks ago I hit 37.5 mg for everyday of the week.

2 weeks ago it came back...Now I have agoraphobia and anxiety. REALLY?!! I have relapsed from going from 50 to 37.5?!! Is it possible my entire success & high functioning persona was just a byproduct of this 12.5 mg of Luvox I dropped down?! All those coping skills I thought I had developed were just this 12.5 mg of Luvox?! It can't be...I didn't even think 50mg of Luvox was a high enough dose to treat this.

My question: Is this a relapse or discontinuation syndrome? I have no bizzare symptoms (brain zap, etc) indicative of discontinuation. I'm just back to where I was 7 years ago. And if it is a relapse, does this mean I'll have to be on Luvox for life?! Is it usual and safe to be on an SSRI for life for a condition like this?

I'm sorry for the lenght of this post, but I find this outcome very baffling.

Thank you all psycho-babblers for any help you can give me.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Prefect thread:1024636
URL: http://www.dr-bob.org/babble/20120830/msgs/1024636.html